Alert archive / California / Flash Flood Warnings in 2005

Flash Flood Warning 7, NWS Hanford, CA

July 24, 2005Tulare County, California

NWS Hanford, CA issued this flash flood warning at Jul 24, 2005, 1:30 PM PDT for Tulare County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2005, 1:30 PM PDT (20:30 UTC)
Expired
Jul 24, 2005, 2:30 PM PDT
In force
60 min
Issued by
NWS Hanford, CA
Area
Counties, with a storm outline in the text

County Tulare County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KHNX 242031
FFWHNX
CAC107-242130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
130 PM PDT SUN JUL 24 2005

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA

* UNTIL 230 PM PDT

* AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNEDY 
  MEADOWS IN THE SEQUOIA NATIONAL FOREST.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3596 11804 3616 11810 3615 11826 3594 11819

$$

JSN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:20 AM PDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 24, 9:20 AM PDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
920 AM PDT SUN JUL 24 2005

.SHORT TERM...FOR THE CENTRAL CALIFORNIA INTERIOR...SHORT TERM
CONCERN REMAINS FLASH FLOOD POTENTIAL IN THE TULARE COUNTY MOUNTAINS
AND KERN COUNTY MTNS/DESERTS. GOES SOUNDER DATA SHOW AXIS OF PRECIP
WATER IN EXCESS OF ONE INCH EXTENDS WEST INTO THE KERN DESERT...WITH
MSAS THETA-E VALUES APPROACHING 340K AND SFC MSTR CONVERGENCE AXIS
EXTENDING N-S THRU DESERT ZONES. TULARE MTNS AND KERN MTN/DESERT
ZONES REMAIN IN AREA THAT WILL EXPERIENCE BEST DIFFERENTIAL HEATING
AND WITH WEAK FLOW ALOFT CELLS MAY REMAIN NEARLY STATIONARY...THUS
FLASH FLOOD WATCH REMAINS WARRANTED FROM 1200-2100 PDT. PREFER SHORT
TERM RUC GUIDANCE FOR MOISTURE PROGS THROUGH 00Z GIVEN COMPARISON
WITH SATELLITE DATA...AND PROGGED SOUNDINGS FOR DESERT ZONES
INDICATE SBCAPE EXCEEDING 2000 J/KG THIS AFTERNOON. PRIMARY
CONVECTIVE THREAT APPEARS TO BE HEAVY RAINFALL AS INCREASE IN LOW
LEVEL MOISTURE FROM SATURDAY/S PRECIP HAS LOWERED THE LFC TO AROUND
8000 FEET AND SHOULD DECREASE STRONGER DOWNBURST POTENTIAL.

CURRENT GRID PACKAGE REMAINS IN SHAPE WITH NO UPDATES REQUIRED AT
THIS TIME.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MEDIUM RANGE PROGS IN
GOOD GENERAL AGREEMENT FOR THIS PERIOD...WITH THE PREVAILING
FEATURES BEING A STRONG DRY UPPER RIDGE OVER THE SOUTHWESTERN CONUS
AND A WEAK UPPER TROUGH NEAR 130W. AS THE RESULT OF INTERACTION
BETWEEN THESE TWO FEATURES...THE UPPER FLOW OVER SOCAL BECOMES MORE
SOUTH TO SOUTHEAST THURSDAY THROUGH SATURDAY WHICH MAY ALLOW FOR
MONSOONAL MOISTURE TO RETURN TO THE CWFA...MAINLY NEAR THE CREST OF
THE SOUTHERN SIERRA NEVADA. SINCE THIS MOISTURE WILL BE HIGH
BASED...ANY CONVECTIVE ACTIVITY SHOULD BE CONFINED TO THE SOUTHERN
SIERRA NEVADA AND BE ISOLATED IN COVERAGE AND CONFINED TO THE
AFTERNOON AND EARLY EVENING. SINCE CONFIDENCE FOR THIS PERIOD IS
IMPROVED...WILL STAY CLOSE TO MEX GUIDANCE AND KEEP TEMPERATURES A
BIT ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION...VFR CONDITIONS WILL PERSIST FOR ALL AREAS THROUGH 18Z
MONDAY. REFER TO TAFS AT KMCE...KFAT...AND KBFL FOR DETAILS.

&&

.HNX...WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM NOON
UNTIL 900 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS/DESERTS
AND THE TULARE COUNTY MOUNTAINS.

&&

WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/

JSN/DS
Hazardous weather outlook, Jul 24, 6:00 AM PDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
600 AM PDT SUN JUL 24 2005

CAZ095-097>099-251300-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
600 AM PDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND
DESERTS AND FOR THE TULARE COUNTY MOUNTAINS.

.DAY ONE...TODAY.

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER
THE KERN COUNTY MOUNTAINS AND DESERTS AND FOR THE TULARE COUNTY
MOUNTAINS TODAY. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL...AND THE SLOW MOVEMENT OF THESE STORMS MAY ALLOW FOR FLASH
FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS FROM
NOON PDT UNTIL 900 PM PDT TODAY. SEE WGUS66 KHNX - SFOFFAHNX FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

CAZ089>094-096-251300-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
600 AM PDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTH SAN
JOAQUIN VALLEY...THE SOUTHERN SIERRA NEVADA FOOTHILLS AND FOR THE
SOUTHERN SIERRA NEVADA MOUNTAINS NORTH OF KINGS CANYON.

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DS

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:42 PM PDTFlash Flood WarningHNXKern63 min
Jul 24, 2:26 PM PDTFlash Flood WarningHNXTulare2 hr
Jul 24, 3:14 PM PDTFlash Flood WarningHNXKern2 hr
Jul 24, 4:17 PM PDTFlash Flood WarningHNXKern118 min

Nearby

Flash Flood Warnings in California, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.